Advanced Search
MyIDEAS: Login to save this paper or follow this series

Inferring Agent Behavior and Economic Information, with Free Entry and Exit of Firms

Contents:

Author Info

  • Hernán Vallejo

    ()

  • Miguel Espinosa

    ()

Abstract

This article proposes an identity regarding economic outcomes when producers maximize profits, with free entry and exit of firms. The identity links consumer and producer theory and leads to several results that contribute to understand what should -and should not- be expected under the assumptions made, from the behavior of firms and households, and from the technology of a firm. Given that unit prices are usually known, the identity also allows to infer the value of a range of economic variables, when reasonable information is available on the price elasticity of the residual demand, the marginal revenue associated to the residual demand, the marginal cost or the elasticity of scale.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://economia.uniandes.edu.co/publicaciones/dcede2011-25.pdf
Download Restriction: no

Bibliographic Info

Paper provided by UNIVERSIDAD DE LOS ANDES-CEDE in its series DOCUMENTOS CEDE with number 008909.

as in new window
Length: 7
Date of creation: 31 May 2011
Date of revision:
Handle: RePEc:col:000089:008909

Contact details of provider:

Related research

Keywords: Price elasticity of demand; elasticity of scale; free entry and exit of firms; homogeneous production function.;

Find related papers by JEL classification:

This paper has been announced in the following NEP Reports:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Hanoch, Giora, 1975. "The Elasticity of Scale and the Shape of Average Costs," American Economic Review, American Economic Association, vol. 65(3), pages 492-97, June.
Full references (including those not matched with items on IDEAS)

Citations

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:col:000089:008909. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Universidad De Los Andes-Cede).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.